CERENOVUS, INC. CEREGLIDE; CATHETER, THROMBUS RETRIEVER CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Back to Search Results |
| Catalog Number |
NIC71132C |
| Medical Device Problem Code |
Difficult to Advance (2920)
| Health Effect - Clinical Codes |
Intracranial Hemorrhage (1891); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/25/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b: procode is nry/qjp.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31287913 number, and no non-conformance's related to the malfunction were identified.Cerebral hemorrhage is a known potential complication associated with the use of the cereglide71 catheter and is mentioned in the instructions for use (ifu) as such.Difficulty tracking a catheter through the vasculature is a known procedural occurrence.The consequences of tracking difficulty occurring during clinical use of the device are usually addressed by modification in technique or substitution with another device.Tracking difficulty is most commonly related to the patient anatomy, operator technique, and appropriate device selection.Therefore, the potential for patient injury/death occurring as a result of any tracking difficulty is remote.There are clinical and procedural factors, including vessel characteristics, device interaction, and operator technique, that may have contributed to the reported event, rather than the design or manufacture of the device.Based on the event description, it appears the hemorrhage occurred after the second pass, during which the cereglide71 was not used; however, the exact timing and location of the hemorrhage cannot be identified with certainty.Therefore, the correlation between the cerebral hemorrhage to the used device as a contributing factor cannot be ruled out entirely.It was also reported that due to the hemorrhage, the procedure was completed without achieving reperfusion and the patient¿s baseline symptom (left-sided hemiparesis) remained unchanged after the procedure.Since the cereglide71 catheter cannot be ruled out as a contributing factor, this event does meet us fda reporting criteria under 21 cfr 803, with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported, via a personal interaction, that a 132cm cereglide 71 catheter (nic71132c/ 31287913) was used for a mechanical thrombectomy procedure to treat an occlusion at the m1 segment of the right middle cerebral artery (mca).During the procedure, the user reported difficulty advancing the cereglide71 catheter to the site of occlusion but was unsuccessful due to challenging anatomy.A trak microcatheter (stryker) and a solitaire stent retriever (medtronic) was used and ¿the thrombus was retrieved by combined technique.¿ after the first pass, angiography revealed that recanalization was not achieved.For the second pass, the cereglide was replaced with esperance 5fr (wallaby medical).The esperance 5fr could not be advanced from c1, either.So, again, the microcatheter crossed the lesion and solitaire (4×40) was deployed.The devices were retrieved by combined technique.After the second pass, angiography revealed recanalization was not achieved, and bleeding was observed.Subsequently, hemostasis was confirmed, and the procedure was terminated with tici score of 0 (no perfusion).¿the physician commented that the patient had been left-sided hemiparesis since the onset of the disease, which did not improve.This was not a complication of the procedure that worsened the patient's condition.¿ the event was reported as such, ¿the procedure was a mechanical thrombectomy of right middle cerebral artery m1 occlusion.Branchorxb (8fr) (asahi intecc) was insert into internal carotid artery but could not advance from common carotid artery as aorta was severe bent.Then, the cereglide was attempted to advance from cca to the occluded site, but the cereglide could not be advanced from c1.So, microcatheter crossed the lesion and solitaire (4×40) was deployed.The thrombus was retrieved by combined technique.After the first pass, angiography revealed that recanalization was not achieved.For the second pass, the cereglide was replaced with esperance 5fr.The esperance 5fr could not be advanced from c1, either.So, as of the first pass, microcatheter crossed the lesion and solitaire (4×40) was deployed.The devices were retrieved by combined technique.Angiography revealed that recanalization was not achieved, and also, the bleeding was found.Subsequently, hemostasis was confirmed, and the procedure was terminated with tici0.The embotrap package was opened in preparation for the third pass, but it was not used.Post-procedure changes in the patient: the physician commented that the patient had been left-sided hemiparesis since the onset of the disease, which did not improve.This was not a complication of the procedure that worsened the patient's condition.Continuous flush was done.Other concomitant device was trak microcatheter (stryker).¿ no further information was made available at the time of this review.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch report: b4, g3, g6, h2, h6 and h11.Per the additional information received on 12-dec-2024, the cereglide71 was only used for the first pass/retrieval of thrombus.The cereglide71 was not able to be advanced from cca to the occluded site (m1 segment).Since the hemorrhage was found at the occlusion site after the second pass, during which the cereglide71 device was not in use, the correlation between the cerebral hemorrhage to the used device as a contributing factor can be ruled out entirely.Further, the device did not come into contact with the occlusion site.Additionally, the cereglide71 is designed to withstand up to three retrieval attempts when used for direct aspiration; the use of the device was terminated before the three attempts due to procedural complications (i.E., tracking difficulty due to patient anatomy and cerebral hemorrhage).There is no evidence the device contributed to unsuccessful reperfusion, the absence of treatment, nor the cerebral hemorrhage.Based on this information, this event no longer meets us fda reporting criteria.